MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM 19X80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM 19X80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 64786645
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 09/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat#: 64811131; mrh knee fem l rgt; lot#: eh3eh.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text: not returned to the manufacturer.
 
Event or Problem Description
Fracture of the femoral shaft from the mrh femur.Additional information: the stem with mrh femur was implanted properly in 2016, femur cemented, stem cementless.The patient complained of pain in 2023, so a revision was necessary.During this op.It was discovered that the femoral stem was fractured at the threaded attachment from the femoral component.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and crack/fracture involving an duracon stem was reported.The event of disassociation was confirmed.Method & results: product evaluation and results: the duracon stem was returned for evaluation.Severe mechanical damage observed consistent with explantation.Clinician review: a review with a clinical consultant indicated "preoperative x-rays prior to index right knee surgery demonstrated windblown deformities of both knees with severe valgus deformity on the right an advanced varus deformity on the left.Postoperative x-rays show a modular rotating hinge tka in anatomic alignment.The femoral component is cemented.The femoral stem is pressfit.Prevision x-rays show that the femoral component has collapsed into valgus.The femoral stem position remains unchanged.This indicative of stem failure, fracture of the stem is not directly seen on x-ray review either than the malalignment of the stem and femoral component.It is confirmed that there was a failure of a mrh femoral stem with loss of fixation of the femur.The root cause of the stem failure cannot be determined from the documentation provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review with a clinical consultant indicated "preoperative x-rays prior to index right knee surgery demonstrated windblown deformities of both knees with severe valgus deformity on the right an advanced varus deformity on the left.Postoperative x-rays show a modular rotating hinge tka in anatomic alignment.The femoral component is cemented.The femoral stem is pressfit.Prevision x-rays show that the femoral component has collapsed into valgus.The femoral stem position remains unchanged.This indicative of stem failure, fracture of the stem is not directly seen on x-ray review either than the malalignment of the stem and femoral component.It is confirmed that there was a failure of a mrh femoral stem with loss of fixation of the femur.The root cause of the stem failure cannot be determined from the documentation provided." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TI DUR REG FLUTED STEM 19X80MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17841655
Report Number0002249697-2023-01099
Device Sequence Number15247068
Product Code JWH
UDI-Device Identifier07613327044942
UDI-Public07613327044942
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K973164
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number64786645
Device Lot Number0040057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight97 KG